# SDR 96ZZZX1786

- Difficulty date: March 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7685Z
- Make and model: Piper PA-25-235
- Aircraft serial: 253838
- System (JASC): 5741 · Wing, Fuselage Attach Fittings
- Part: Attach Fitting
- Condition: Corroded
- Location: Wing Fwd
- Part time: 5,000 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING C/W AD 95-12-01, (FWD SPAR FITTING INSPECTION), HEAVY RUST FOUND INSIDE RT TUBE CLUSTER; MAINLY BEHIND THE CLOSE-OUT PLATE BETWEEN THE ATTACH FITTING LUGS.  THIS AREA USUALLY CANNOT BE INSPECTED, BUT IN THIS CASE, THE CLOSE-OUT PLATE WAS EASILY REMOVED DUE TO THE CORROSION.  THE CARRY-THROUGH TUBE BEHIND THE PLATE WAS FOUND RUSTED THROUGH, BUT EXTERNALLY, THE CLUSTER SHOWED NO SIGN OF CORROSION.  THE CLOSE-OUT PLATE HAD TWO SMALL RUST HOLES AT ITS UPPER EDGE.  THIS PLATE IS ONLY PARTIALLY WELDED INTO PLACE AND IT APPEARS TO TRAP MOISTURE AGAINST THE LOWER CARRY-THROUGH TUBE.  SUBMITTER STATES AD 95-12-01 SHOULD BE REVISED TO ADDRESS THIS AREA REQUIRING REMOVAL OF CLOSE-OUT PLATES.
